Cases reported "Radiodermatitis"

Filter by keywords:



Filtering documents. Please wait...

1/7. Chronic radiodermatitis following repeated percutaneous transluminal coronary angioplasty.

    We review three patients who developed chronic radiodermatitis subsequent to undergoing multiple percutaneous transluminal coronary angioplasties (PTCAs). All patients had had chronic ischaemic heart disease (IHD) and had undergone lengthy PTCA on several occasions. The skin eruption was characterized by an atrophic rectangular plaque on the left upper back, presenting as mottled hyper- and hypopigmentation with reticulate telangiectasia. Histologically, the eruption demonstrated epidermal atrophy, hyalinized and irregularly stained collagen, and telangiectasia of superficial vessels in the dermis. Although the risk of radiation injury in most patients undergoing cardiac catheterization is low, this danger should not be ignored. In particular, patients with long-standing IHD and numerous repeated catheterizations to only one or two occluded coronary arteries should be considered at high risk.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

2/7. cardiac catheterization-induced acute radiation dermatitis presenting as a fixed drug eruption.

    Acute radiation dermatitis is an uncommon complication of fluoroscopic procedures. Cases secondary to cardiac catheterization are infrequently reported in the literature. The risk of developing this reaction is directly related to the skin dose of radiation, which is affected by the type of procedure, the technique used to achieve appropriate penetration, the duration of exposure, and the patient's body habitus. We report a case of acute radiation dermatitis following prolonged coronary angiography initially presenting as a fixed drug eruption.
- - - - - - - - - -
ranking = 2.5
keywords = eruption
(Clic here for more details about this article)

3/7. radiation recall dermatitis, panniculitis, and myositis following cyclophosphamide therapy: histopathologic findings of a patient affected by multiple myeloma.

    radiation recall dermatitis is one of the skin sequelae that may affect oncology patients. It occurs in a previously irradiated field, when subsequent chemotherapy is given. The eruption may be elicited by chemotherapy, even several months after radiotherapy. Its mechanism is poorly understood, and the histopathologic findings have received, to date, only sketchy descriptions. A 55-year-old male affected by multiple myeloma received radiation therapy both on his left coxofemoral area, and lumbar region (D11-L1). After cyclophosphamide administration, he developed 2 well defined square-shaped, infiltrated erythematoviolaceous plaques in the prior irradiated fields. Histopathologic findings revealed a diffusely fibrosclerosing process, involving deep dermis, hypodermis, as well as the underlying muscle, while sparing the epidermis and superficial-mid dermis. Histopathology was indistinguishable from deep radio-dermatitis, panniculitis, and myositis. This is the first case providing clear evidence of the causative role of cyclophosphamide in inducing a cutaneous and subcutaneous radiation recall reaction.
- - - - - - - - - -
ranking = 0.5
keywords = eruption
(Clic here for more details about this article)

4/7. Atypical iatrogenic presentations of molluscum contagiosum.

    Description of two patients with atypical linear eruption of molluscum contagiosum in the places previously treated with iontophoresis of hydrocortisone for Bell's palsy, and with radiotherapy for malignant granulomatosis. The causal nexus of the treatment used previously and the appearance of described changes is considered.
- - - - - - - - - -
ranking = 0.5
keywords = eruption
(Clic here for more details about this article)

5/7. drug eruptions presenting at sites of prior radiation damage (sunlight and electron beam).

    Two patients are described in whom sunburn and electron beam radiodermatitis, respectively, were critical determinants in localizing the initial presentation of drug eruptions. In the first instance, a severe sunburn of the back and thighs was followed 7 months later by the appearance of a toxic epidermal necrolysis drug reaction to trimethoprim-sulfamethoxazole in the exact sites of the previous bullous sunburn reaction. In the second patient, a radiodermatitis of the left upper arm due to electron beam therapy for metastatic breast cancer was followed 7 weeks later by a codeine drug reaction confined to the area of the radiodermatitis. In both instances, oral rechallenge with the offending drug reproduced the eruption.
- - - - - - - - - -
ranking = 3
keywords = eruption
(Clic here for more details about this article)

6/7. radiation recall dermatitis induced by edatrexate in a patient with breast cancer.

    Enhancement of radiation injury to the skin and mucous membranes has been observed with a number of chemotherapeutic agents. A 32-year-old woman with metastatic breast cancer received local radiation therapy to the lumbosacral area. Six weeks later, systemic edatrexate therapy was initiated and a localized painful erythema with edema and a vesicular eruption occurred over the previous site of radiation therapy. physicians should be aware that edatrexate can cause radiation recall, and that careful use of anti-inflammatory agents may allow continued chemotherapy treatment.
- - - - - - - - - -
ranking = 0.5
keywords = eruption
(Clic here for more details about this article)

7/7. Paraneoplastic pemphigus appearing as bullous pemphigoid-like eruption after palliative radiation therapy.

    Paraneoplastic pemphigus is a recently described disease in which patients have polymorphous skin lesions suggestive of both erythema multiforme major and pemphigus vulgaris in association with internal neoplasms, especially non-Hodgkin's lymphoma. These patients have characteristic autoantibodies that bind specific epidermal proteins. A Nikolsky-negative bullous pemphigoid-like eruption developed within the radiation therapy field in a 72-year-old man receiving palliative treatment for recurrent large cell lymphoma. The eruption rapidly progressed to a Nikolsky-positive bullous process more typical of pemphigus vulgaris with extensive involvement of respiratory epithelia. Despite aggressive treatment with high-dose corticosteroids and antibiotics, the patient rapidly succumbed. Results of immunofluorescence studies and autopsy findings confirmed the diagnosis of paraneoplastic pemphigus.
- - - - - - - - - -
ranking = 3
keywords = eruption
(Clic here for more details about this article)


Leave a message about 'Radiodermatitis'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.